Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2008, 5:11 PM MDT for Kimball County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2008, 5:11 PM MDT (23:11 UTC)
- Expired
- Aug 3, 2008, 5:55 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3106 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:48 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 1:48 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT SUN AUG 3 2008 .SHORT TERM...TONIGHT THRU TUE...WEAK COOL SURGE HAS MADE A DIFFERENCE IN TEMPS OVER THE CNTRL/NRN PARTS OF THE AREA TODAY. LOW LEVEL MSTR HAS ALSO INCREASED MAINLY OVER THE PANHANDLE. ONE HIGH LEVEL FTR IS EXITING THE PNHNDL WHILE ANOTHER ONE MAY BE REVEALING ITSELF OVER SW WY SIMILAR TO NAM...WITH AN AREA OF TSTMS DVLPG OVER S CNTRL INTO SE WY ATTM. EXPECT THESE STORMS TO CONTINUE DVLPG/SPRDG ENE ACROSS THE REST OF THE AREA THRU THIS EVENG. MODELS SUGGEST THAT THERE MAY BE SOME LINGERING SHWRS LATE TNGT MAINLY OVER THE NERN PART OF THE AREA. BETTER INSTBLTY AGAIN MAINLY IN THE PANHANDLE AND WOULD EXPECT NRN PARTS PERHAPS TO HAVE BETTER CHCS OF ANY STRONG STORM. MODERATE UPPER TROF TO MOVE ACROSS MT ON MON...DRIVING A MORE SIGNIFICANT COOL SURGE THRU THE AREA LATE MON AFTN AND EVENG. SHOULD STILL GET A DECENT WARMUP THRU MIDDAY MON AHEAD OF THE COOL FRONT...IN FACT COULD BE WARMER THAN TODAY IN SOME SPOTS. SHOULD AGAIN HAVE SOME LATE DAY SHWRS/TSTMS AROUND ON MON INTO MON NIGHT. MODELS SUGGESTING THE UPSLOPE SURGE WILL BE MOIST AND COOL ENOUGH TO GENERATE LARGE AREA OF LOW/MID CLDS. NAM ESPECIALLY SHOWS SOME SHOWERS LATE MON NIGHT INTO TUE IN FAVORED UPSLOPE AREAS NEAR LAR RANGE. HAVE TRIMMED BACK TEMPS ON TUE...SOME AREAS MAY HAVE HARD TIME HITTING 80. COOLER AIRMASS ALTHO MOIST ON TUE AFTN MAY RESTRICT COVERAGE OF SHWRS/TSTMS...ESPECIALLY IF CLDYNESS LINGERS INTO THE AFTN OVER A LARGE PART OF THE AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY AUGUST 10TH. TUESDAY NIGHT...AFTER A MERCIFULLY COOLER DAY ON TUESDAY...TUESDAY NIGHT WILL BE RELATIVELY QUIESCENT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN THE EVENING ALONG AND NEAR THE COLORADO STATE LINE WHERE THE BEST INSTABILITY AND LIFT WILL COINCIDE. SHOWERS WILL DISSIPATE BY LATE NIGHT WITH DECREASE IN LIFT AND NOCTURNAL INFLUENCES. EXPECT AREAS OF FOG ALONG AND EAST OF THE LARAMIE RANGE AS TEMPERATURE AND DEWPOINT SPREADS NARROW...ALTHOUGH AREAL COVERAGE OF FOG WILL BE MITIGATED AND MINIMIZED BY AMOUNT AND DEGREE OF LOW AND MIDDLE CLOUDS PRESENT...AND THE OPACITY OF THE CLOUDS. WEDNESDAY/WEDNESDAY NIGHT...RAIN LOVERS WILL DELIGHT AS RAIN CHANCES...IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS...WILL CONTINUE IN THE AFTERNOON AND EVENING WITH BEAUCOUP LOW AND MID LEVEL MOISTURE AVAILABLE...NORTHWEST FLOW AND A LIKELY SHORTWAVE DE JOUR PASSAGE NEAR PEAK HEATING...UPSLOPE NORTHEAST WINDS PROVIDING LIFT AND AN ADEQUATELY UNSTABLE AIRMASS. THURSDAY/THURSDAY NIGHT...LOW AND MID LEVEL MOISTURE WILL REMAIN TRAPPED UNDERNEATH THE RIDGE ALOFT ACROSS THE ROCKIES. THUS...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE...MINIMIZED IN AREAL COVERAGE BY THE RIDGE AND WARM TEMPERATURES ALOFT...ACTING AS A CAPPING INVERSION AND PROVIDING CONVECTIVE INHIBITION THAT WILL DELAY ONSET OF CONVECTIVE INITIATION UNTIL LATER IN THE AFTERNOON. FRIDAY/FRIDAY NIGHT...THE UPPER RIDGE AXIS AMPLIFIES THUS SHUNTING THE BULK OF THE LOW AND MID LEVEL MOISTURE FURTHER SOUTH ACROSS COLORADO. WITH LOW AND MID LEVEL DRYING ACROSS WYOMING...EXPECT TO SEE A DECREASE IN AFTERNOON AND EVENING THUNDERSTORM COVERAGE AND A CORRESPONDING INCREASE IN HIGH TEMPERATURES. SATURDAY/SUNDAY...THE RIDGE ALOFT WILL DOMINATE THE WEATHER ACROSS WYOMING AND WESTERN NEBRASKA. AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL...AS USUAL...BE HIGHLY DEPENDENT ON DEGREE OF LOW AND MID LEVEL MOISTURE PRESENT. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS LOOK LIKE THE WAY TO GO AT THIS JUNCTURE...KNOWING THE CLIMATOLOGICAL THUNDERSTORM CHANCES FOR AUGUST 9TH AND 10TH. -RUBIN- && .AVIATION...VFR CONDITIONS WILL PREVAIL...WITH ERRATIC AND GUSTY WINDS POSSIBLE NEAR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. LOCAL MVFR VSBYS IN STGR STORMS. AREAS OF MVFR CIGS DVLPG MAINLY OVER THE PNHNDL LATE TNGT INTO EARLY MON MRNG...MAINLY AFFECTING BFF AND SNY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM...RUBIN
Hazardous weather outlook, Aug 3, 9:15 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 915 AM MDT SUN AUG 3 2008 NEZ001>003-019>021-054-055-WYZ059>070-041100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 915 AM MDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED OVER MOST OF THE AREA THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT A FEW WILL PRODUCE GUSTY WINDS TO 50 MPH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN FAR EAST CENTRAL WYOMING AND THE FAR NORTHERN PART OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 3, 1:14 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 114 PM MDT SUN AUG 3 2008 WYZ061>070-040000- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 114 PM MDT SUN AUG 3 2008 ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE EAST AT 20 MPH ACROSS SOUTHEAST WYOMING ALONG AND SOUTH OF A RAWLINS TO CHADRON LINE THROUGH LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH AND BRIEF MODERATE TO HEAVY RAIN. AT 1246 PM MDT...A THUNDERSTORM PRODUCED A WIND GUST TO 45 MPH AT THE LARAMIE AIRPORT. WATCH FOR THE STRONG AND GUSTY WINDS FROM THUNDERSTORMS. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS OR TO A SAFE SHELTER SUCH AS A VEHICLE. MOVE CHILDREN AND PETS TO SAFE SHELTER WHEN THUNDERSTORMS ARE NEAR. WHEN YOU HEAR THUNDER...SEEK SAFE SHELTER IMMEDIATELY. WHEN THUNDER ROARS...MOVE INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY...AND ESPECIALLY FOR THE SAFETY OF CHILDREN...THE ELDERLY AND ANIMALS. RUBIN
Special weather statement, Aug 3, 2:46 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT SUN AUG 3 2008 WYZ066-069-070-032245- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 246 PM MDT SUN AUG 3 2008 A LINE OF THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS THE SOUTHERN HALF OF LARAMIE COUNTY WYOMING THROUGH 445 PM MDT. AS THIS LINE OF THUNDERSTORMS PASSES YOU...IT WILL PRODUCE MODERATE TO HEAVY RAIN FOR THIRTY TO SIXTY MINUTES...WIND GUSTS TO 55 MPH AND PEA SIZE HAIL. THE STORMS WILL AFFECT CHEYENNE THROUGH 415 PM MDT. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS TO A PLACE OF SAFETY OR TO A VEHICLE WHICH PROVIDES ADEQUATE SHELTER FROM ALMOST ALL THUNDERSTORMS. REMEMBER THAT LIGHTNING CAN KILL OR INJURE YOU. WHEN YOU HEAR LIGHTNING...SEEK SAFE SHELTER IMMEDIATELY. MAKE SURE CHILDREN...PETS AND THE ELDERLY ARE MOVED TO A PLACE OF SAFETY AND SHELTER DURING THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR WELL BEING. RUBIN
Special weather statement, Aug 3, 2:46 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT SUN AUG 3 2008 WYZ066-069-070-032245- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 246 PM MDT SUN AUG 3 2008 A LINE OF THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS THE SOUTHERN HALF OF LARAMIE COUNTY WYOMING THROUGH 445 PM MDT. AS THIS LINE OF THUNDERSTORMS PASSES YOU...IT WILL PRODUCE MODERATE TO HEAVY RAIN FOR THIRTY TO SIXTY MINUTES...WIND GUSTS TO 55 MPH AND PEA SIZE HAIL. THE STORMS WILL AFFECT CHEYENNE THROUGH 415 PM MDT. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS TO A PLACE OF SAFETY OR TO A VEHICLE WHICH PROVIDES ADEQUATE SHELTER FROM ALMOST ALL THUNDERSTORMS. REMEMBER THAT LIGHTNING CAN KILL OR INJURE YOU. WHEN YOU HEAR THUNDER OR SEE LIGHTNING NEARBY...SEEK SAFE SHELTER IMMEDIATELY. MAKE SURE CHILDREN...PETS AND THE ELDERLY ARE MOVED TO A PLACE OF SAFETY AND SHELTER DURING THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR WELL BEING. RUBIN
Special weather statement, Aug 3, 3:52 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT SUN AUG 3 2008 WYZ066-069-070-032315- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 352 PM MDT SUN AUG 3 2008 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS LARAMIE COUNTY WYOMING THROUGH 515 PM MDT. YOU CAN EXPECT LIGHT RAIN IN CHEYENNE...CARPENTER AND ALBIN. THUNDERSTORMS HAVE WEAKENED IN INTENSITY SINCE 300 PM. AS THE SHOWERS AND THUNDERSTORMS PASS YOU...EXPECT LIGHT TO MODERATE RAIN AND WIND GUSTS TO 35 MPH. YOUR NATIONAL WEATHER SERVICE TEAM IS ON DUTY SERVING YOU...OUR CUSTOMERS...24 HOURS A DAY. WHEN THUNDER ROARS...GO INDOORS. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:36 PM MDT | Flash Flood Warning | CYS | Kimball | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.